Jagiellonian University Repository

Safety of switching from brand-name to generic levetiracetam in patients with epilepsy

pcg.skipToMenu

Safety of switching from brand-name to generic levetiracetam in patients with epilepsy

Show full item record

dc.contributor.author Bosak, Magdalena [SAP20013720] pl
dc.contributor.author Słowik, Agnieszka [SAP20000206] pl
dc.contributor.author Turaj, Wojciech [SAP20001592] pl
dc.date.accessioned 2020-01-17T09:17:49Z
dc.date.available 2020-01-17T09:17:49Z
dc.date.issued 2017 pl
dc.identifier.uri https://ruj.uj.edu.pl/xmlui/handle/item/141270
dc.language eng pl
dc.rights Udzielam licencji. Uznanie autorstwa - Użycie niekomercyjne 3.0 *
dc.rights.uri http://creativecommons.org/licenses/by-nc/3.0/legalcode *
dc.title Safety of switching from brand-name to generic levetiracetam in patients with epilepsy pl
dc.type JournalArticle pl
dc.description.physical 2287-2291 pl
dc.abstract.en Purpose: The approach to the use of generic antiepileptic drugs has recently evolved from major concern to general acceptance, but the evidence related specifically to the safety of switching from brand-name to generic levetiracetam (LEV) is scarce. The aim of the study was to assess the risk of increased frequency of seizures or other adverse events after replacement of a brand-name LEV with a generic one. Patients and methods: This retrospective analysis included 159 patients treated with LEV in a tertiary outpatient epilepsy clinic. We included all patients diagnosed with epilepsy who were treated with LEV as at March 1, 2013. Most patients were forced to switch to the generic LEV because of the sudden rise in cost of the branded LEV. We recorded data on age, sex, age at onset of epilepsy, type of epilepsy, and its treatment. We analyzed data from one visit before potential switching and from two visits after the potential switching. The interval between visits was typically 3 months. We registered an increase in the frequency of seizures and in the occurrence of adverse events. Results: Among 151 subjects who switched to generic LEV after March 1, 2013, increased frequency of seizures was noted in 9 patients (6%) during the first follow-up visit. Patients with increased frequency of seizures did not differ from other patients regarding sex, age, age at the onset of epilepsy, and the median dose of LEV before switching or the median duration of treatment with LEV before switching. Two patients returned to brand-name LEV. Adverse events were noted in six other patients (4%) and included somnolence, irritability, or dizziness. Conclusion: Switching from brand-name to generic LEV is generally safe. pl
dc.subject.en levetiracetam pl
dc.subject.en generic pl
dc.subject.en branded pl
dc.subject.en epilepsy pl
dc.subject.en switching pl
dc.subject.en adverse event pl
dc.description.volume 11 pl
dc.description.points 35 pl
dc.identifier.doi 10.2147/DDDT.S138270 pl
dc.identifier.eissn 1177-8881
dc.title.journal Drug Design, Development and Therapy pl
dc.language.container eng pl
dc.affiliation Wydział Lekarski : Klinika Neurologii pl
dc.affiliation Wydział Lekarski : Zakład Neurogenetyki pl
dc.subtype Article pl
dc.rights.original CC-BY-NC; otwarte czasopismo; ostateczna wersja wydawcy; w momencie opublikowania; 0 pl
dc.identifier.project ROD UJ / OP pl
dc.cm.id 84832
dc.cm.date 2020-01-07
.pointsMNiSW [2017 A]: 35


Files in this item

This item appears in the following Collection(s)

Udzielam licencji. Uznanie autorstwa - Użycie niekomercyjne 3.0 Except where otherwise noted, this item's license is described as Udzielam licencji. Uznanie autorstwa - Użycie niekomercyjne 3.0